Alert archive / Ohio / Lakeshore Flood Warnings in 2020
Lakeshore Flood Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this lakeshore flood warning at Mar 22, 2020, 9:18 PM EDT for 4 counties in Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2020, 9:18 PM EDT (01:18 UTC)
- Expired
- Mar 23, 2020, 1:02 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
Counties Erie County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lakeshore flood warning went out at Mar 22, 7:43 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 22, 7:43 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 743 PM EDT Sun Mar 22 2020 ...00z Aviation Forecast Update... .SYNOPSIS... Weak low pressure will move northeast across the Ohio Valley tonight and on Monday. High pressure will move east across the Great Lakes on Monday night and Tuesday followed by another area of low pressure tracking northeast across the Ohio Valley on Tuesday night and Wednesday. && .NEAR TERM /THROUGH MONDAY NIGHT/... Evening forecast update... We made some minor adjustments to the weather type forecast now through late evening. Looking at weather observations down near central Ohio and the Dayton area, we think those trends of a rain/snow/sleet pellet mix will continue to spread northeastward across northern Ohio into northwest Pennsylvania. With air temperatures in the upper 30s and dewpoint temperatures in the middle to upper 20s, wet bulbing and evaporational cooling will occur as this light to moderate precip continues to move into northern Ohio this evening. Air temperatures will likely stay above freezing with a period of light to pockets of moderate wet snowflakes and or sleet mixing in for a brief time before switching to a cold rain late this evening. Some minor slushy snow accumulations may be possible on elevated objects and grassy areas but significant travel impacts are not expected this evening. Previous discussion... A shortwave trough is currently moving across the mid- Mississippi Valley as observed on water vapor satellite imagery. This will enhance southerly winds, allowing for warm, moist air to be advected into the region. Isentropic upglide will provide a fair amount of lift with localized areas of significant pressure advection suggesting areas of more significant lift producing higher rates of precipitation at times. Leading edge of precipitation is currently across central Indiana to southwest Ohio, based on current radar observations. Despite moisture advection ongoing right now, it will take some time to saturate dry low-levels. For this reason, precipitation onset not expected until later this evening. Evaporative cooling will allow temperatures to quickly cool this evening. For this reason precipitation type expected to transition over the snow almost immediately across northwest Ohio with most of north-central Ohio, northeast Ohio, and northwest Pennsylvania staying as all rain tonight, due to southeast warm air advection. Wet snow accumulations for northwest Ohio of up to 1 inch is expected for tonight. Precipitation will taper off from west to east through morning and early afternoon Monday. Although there will be some cold advection on Monday, it will be minimal and temperatures will still recover into the 40s by Monday afternoon. At least partly clouds skies will persist through Monday night despite high pressure passing over Monday night. Near average lows in the low to mid 30s expected Monday night. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Tuesday begins with high pressure over the eastern Great Lakes providing dry conditions. Low pressure will move from the mid Mississippi valley Tuesday afternoon through the Ohio valley Tuesday night and Wednesday. Rain will overspread the area from the southwest to northeast Tuesday evening, with high likely/cat pops for the area. Rain will taper off from west to east across the area Wednesday as the low departs, with dry conditions expected Wednesday night as high pressure builds across the Ohio valley. Highs on Tuesday and Wednesday will generally be in the upper 40s to low 50s, with upper 50s possible across northwest Ohio Wednesday as rain moves out and skies clear. Low will be in the upper 30s to mid 40s Tuesday night and Wednesday night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Low pressure will pass to the north of the area Thursday, dragging a cold front south into the area. This will bring an increase in precip chances, especially as weak low pressure tracking south of the area Thursday night. Model solutions diverge a bit by Friday, however the front will linger across the region before stronger low pressure tracks into the region Saturday. Precip chances remain increase through this time, with even low chances of thunderstorms as the front lifts north of the area for a time. The low should move east of the area Saturday night into Sunday allowing for lower precip chances and cooler temperatures. Highs Thursday will be in the mid to upper 50s, possibly low 60s depending on the timing of the front. Highs will then range from the low 50s to low 60s through the weekend as the front wavers across the area. && .AVIATION /00Z Monday THROUGH Friday/... Aviation conditions will quickly change from VFR to widespread IFR and brief LIFR conditions later this evening and overnight. Widespread light rain, rain/snow mix, and some sleet mixing in will spread across all TAF sites this evening across northern Ohio into northwest Pennsylvania. Generally a couple hours of a light wintry mix of snow and rain will impact most TAF sites with IFR conditions. All wintry weather will change light rain late tonight into Monday morning with IFR conditions. The rain will end from west to east Monday morning and ceilings will lift to MVFR by midday and Monday afternoon. Winds will be changeable and shifting as a weak area of low pressure moves across the area tonight. Generally though winds will be northeasterly changing to westerly or northwesterly 5 to 12 knots tonight into Monday. .OUTLOOK...Non VFR conditions are possible everyday through Friday with multiple rounds of rain. && .MARINE... Winds still continue to remain gusty east of the islands at 15 to 20 knots in some locations. Typically, northeast to east flow producing 2 foot waves in the open waters will cause 3 to 5 foot waves along the shore. Therefore, decided to keep small craft advisory going near Erie, PA through midnight. As flow begins to shift to a southeast direction later tonight, may be able to cancel the advisory sooner. Previous Discussion... Have extended the small craft advisory eastward to Ripley NY with a slightly on shore component with 20 kt northeast winds. This portion of the advisory is through 8 PM, with the remainder of the advisory in effect until Midnight, although early cancellation will be likely as winds subside quickly this evening. Low pressure will track just south of the lake late tonight/Monday with variable winds becoming north/northwest by Monday evening. Another low will pass south of the lake Tuesday night into Wednesday with northeast winds ramping up through Wednesday morning before becoming northwest, then quickly southwest as high pressure builds in Wednesday night. A cold front will cross the lake Thursday and remain south of the lake into Friday, with winds again becoming northeast. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until midnight EDT tonight for LEZ144>149. && SYNOPSIS...Saunders NEAR TERM...Griffin/Saunders SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Griffin MARINE...Greenawalt
Hazardous weather outlook, Mar 22, 3:46 PM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 346 PM EDT Sun Mar 22 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-232000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 346 PM EDT Sun Mar 22 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Lakeshore Flood Warnings in Ohio, 2020Every lakeshore flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.